Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 47, NWS Tulsa, OK

March 26, 2017McIntosh County, Muskogee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 26, 2017, 7:38 PM CDT for McIntosh County, Muskogee County, Okmulgee County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2017, 7:38 PM CDT (00:38 UTC)
Expired
Mar 26, 2017, 8:10 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 4:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1387 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
1.3
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

285 
WUUS54 KTSA 270038
SVRTSA
OKC091-101-111-270130-
/O.NEW.KTSA.SV.W.0047.170327T0038Z-170327T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
738 PM CDT SUN MAR 26 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern McIntosh County in southeastern Oklahoma...
  Northwestern Muskogee County in east central Oklahoma...
  Central Okmulgee County in northeastern Oklahoma...

* Until 830 PM CDT

* At 738 PM CDT, a severe thunderstorm was located 5 miles west of
  Schulter, moving northeast at 45 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations in or near the path include...
  Okmulgee...                       Henryetta...
  Haskell...                        Morris...
  Dewar...                          Schulter...
  Boynton...                        Grayson...
  Council Hill...                   Hoffman...
  Bald Hill...                      Okmulgee State Park...
  Wainwright...                     Hitchita...
  Bryant...                         Eram...

This includes Interstate 40 in Oklahoma between mile markers 232 and
241.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3585 9570 3555 9553 3538 9607 3543 9609
      3555 9609 3555 9613 3558 9614
TIME...MOT...LOC 0038Z 244DEG 37KT 3552 9606 

HAIL...1.00IN
WIND...<50MPH
 
$$
3 follow-up statements
401 
WWUS54 KTSA 270051
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
751 PM CDT SUN MAR 26 2017

OKC091-101-111-270130-
/O.CON.KTSA.SV.W.0047.000000T0000Z-170327T0130Z/
McIntosh OK-Muskogee OK-Okmulgee OK-
751 PM CDT SUN MAR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN MCINTOSH...NORTHWESTERN MUSKOGEE AND EASTERN
OKMULGEE COUNTIES...

At 751 PM CDT, a severe thunderstorm was located 3 miles southeast of
Okmulgee, moving northeast at 40 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations in or near the path include...
Okmulgee...                       Henryetta...
Haskell...                        Morris...
Dewar...                          Schulter...
Boynton...                        Grayson...
Council Hill...                   Hoffman...
Bald Hill...                      Wainwright...
Hitchita...                       Eram...

This includes Interstate 40 in Oklahoma between mile markers 240 and
242.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for southeastern
and northeastern Oklahoma.

LAT...LON 3585 9570 3555 9553 3542 9593 3548 9601
      3558 9606 3565 9603
TIME...MOT...LOC 0051Z 237DEG 34KT 3559 9592 

HAIL...1.00IN
WIND...<50MPH
 
$$
335 
WWUS54 KTSA 270100
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
800 PM CDT SUN MAR 26 2017

OKC091-101-111-270130-
/O.CON.KTSA.SV.W.0047.000000T0000Z-170327T0130Z/
McIntosh OK-Muskogee OK-Okmulgee OK-
800 PM CDT SUN MAR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL MCINTOSH...NORTHWESTERN MUSKOGEE AND NORTHEASTERN
OKMULGEE COUNTIES...

At 800 PM CDT, a severe thunderstorm was located near Morris, moving
northeast at 45 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations in or near the path include...
Okmulgee...                       Haskell...
Morris...                         Boynton...
Council Hill...                   Bald Hill...
Wainwright...                     Hitchita...
Eram...                           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for southeastern
and northeastern Oklahoma.

LAT...LON 3585 9570 3558 9555 3549 9581 3553 9594
      3560 9597 3570 9593
TIME...MOT...LOC 0100Z 244DEG 37KT 3563 9582 

HAIL...1.00IN
WIND...<50MPH
 
$$
035 
WWUS54 KTSA 270110
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
810 PM CDT SUN MAR 26 2017

OKC091-101-111-270120-
/O.CAN.KTSA.SV.W.0047.000000T0000Z-170327T0130Z/
McIntosh OK-Muskogee OK-Okmulgee OK-
810 PM CDT SUN MAR 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCINTOSH...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

A tornado watch remains in effect until 1100 PM CDT for southeastern
and northeastern Oklahoma.

LAT...LON 3585 9570 3558 9555 3549 9581 3553 9594
      3560 9597 3570 9593
TIME...MOT...LOC 0109Z 244DEG 37KT 3568 9570 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:52 PM CDT, 46 minutes earlier.

Area forecast discussion, Mar 26, 6:52 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
652 PM CDT Sun Mar 26 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A line of showers and thunderstorms will continue to move into
Northwest Arkansas over the next couple of hours. At the same
time...strong to severe thunderstorms will continue to move into
Eastern Oklahoma from Central Oklahoma. These storms look to move
through the Eastern Oklahoma TAF sites over the next couple of
hours and then into Northwest Arkansas TAF sites around 02-03z.
Periods of MVFR conditions will be possible within the stronger
storms. Behind the two lines of storms...additional showers and
thunderstorms could be possible across Northeast Oklahoma into
Northwest Arkansas overnight tonight into Monday morning as the
upper low moves through the region. On the backside of the
low...IFR/MVFR ceilings look to wrap back into the CWA overnight
and are forecast to remain over the region into the afternoon
hours Monday. Toward the end of the TAF period...parts of Eastern
Oklahoma could possibly lift back to VFR.

&&

.PREV DISCUSSION... /Issued 258 PM CDT Sun Mar 26 2017/

DISCUSSION...

Active weather pattern will be maintained with several systems to
impact the Plains during this forecast cycle...with the first
just to west that will bring shower and thunderstorm
chances...along with severe potential to the region this evening
and tonight.

Moisture continues to surge north across central and west central
Oklahoma out ahead of a sharpening dry line thats just pushed
into far west central Oklahoma. Scattered showers and storms
developed earlier within the moist axis are moving northeast
..but these are moving into a less favorable environment which
will likely preclude severe weather with these storms. Additional
scattered activity is expected to fire up later this afternoon
along the dryline and translate east...entering eastern Oklahoma
in the 6-7 pm time period and it is at this time severe chances
will increase. Tornado potential will be highest with the initial
storms this evening...especially across southeast Oklahoma. As the
evening progresses...storms will become increasingly linear...and
will pose more of a straight-line wind and hail threat as they
move east.

This system will end storm chances on Monday...with a brief lull
before the next system barrels into the Plains in the Wednesday
and Thursday time frame. Features associated with this system are
a bit larger scale...so while there may be a window for severe
weather...it may be more of a widespread rain event with heavy
rain potential.

After a few settled days...the next system moves into the region
for the latter part of the weekend...and may offer area wide
chances for showers and thunderstorms.

Concerning temperatures...stayed close to guidance given the
unsettled pattern expected during this forecast cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  68  45  75 /  80  10   0  10
FSM   58  70  50  75 /  80  20   0  10
MLC   59  72  47  77 /  80  10   0  10
BVO   50  67  39  73 /  80  10   0  10
FYV   55  66  39  69 /  80  40   0  10
BYV   56  65  43  65 /  80  50   0  10
MKO   56  69  45  76 /  80  10   0  10
MIO   53  66  42  70 /  90  40   0  10
F10   56  70  46  76 /  80  10   0  10
HHW   61  73  50  76 /  80  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...20
Hazardous weather outlook, Mar 26, 4:57 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sun Mar 26 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sun Mar 26 2017

...SEVERE WEATHER EXPECTED THIS EVENING INTO EARLY MONDAY MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Generally west of a line from Bartlesville to Poteau.
	ONSET...After 7pm.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...All of eastern Oklahoma and northwest Arkansas.
	ONSET...After 6 pm.

	AREA AT GREATEST RISK...Generally west of a line of
    Bartlesville to Poteau.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...After 10 pm.

DISCUSSION...
Scattered thunderstorms are ongoing late this afternoon across
eastern Oklahoma and will pose only a limited risk of severe
weather.  Further west across south central Oklahoma severe
storms have developed and these storms will intensify and
increase in coverage as they approach southeast Oklahoma
later this evening.  Wind profiles will also strengthen after
sunset and any ongoing storms will experience an increase
in tornadic potential.  Locations south of Interstate 40 should
anticipate severe weather warnings and be ready to take cover
as needed.
Further north scattered severe storms are expected to develop
across northern Oklahoma and spread into northeast Oklahoma
later this evening.  A limited tornadic potential remains across
this area with an increase in damaging wind and large hail
potential increasing likely during the mid to late evening hours.
All storms will generally trend weaker as they continue into
western Arkansas, however the severe weather potential will not
subside until early Monday morning when the storm system pushes
east of the region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected especially
along and south of Interstate 40.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will be ongoing Monday morning but will quickly
move further east with dry weather prevailing through much of
the day Tuesday.  Thunderstorms will become widespread
Tuesday night through Wednesday with a risk of locally heavy
rainfall and severe weather.
The unsettled weather pattern will remain into next weekend
with continued thunderstorm chances with each passing
storm system.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Mar 26, 6:49 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
649 PM CDT SUN MAR 26 2017

OKZ072-074-270015-
Haskell OK-Sequoyah OK-
649 PM CDT SUN MAR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL AND CENTRAL
SEQUOYAH COUNTIES UNTIL 715 PM CDT...

At 649 PM CDT, a strong thunderstorm was located 3 miles southeast of
Tamaha, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Sallisaw...                       Muldrow...
Roland...                         Gans...
Tamaha...                         Brushy...
Mc Key...

This includes Interstate 40 in Oklahoma between mile markers 299 and
317.

LAT...LON 3536 9475 3536 9477 3534 9478 3529 9497
      3538 9504 3564 9468 3543 9449
TIME...MOT...LOC 2349Z 235DEG 48KT 3535 9495
Local storm report, Mar 26, 7:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             4 W OKEMAH              35.43N 96.38W
03/26/2017  E0.75 INCH       OKFUSKEE           OK   TRAINED SPOTTER

            INTERSECTION OF HIGHWAYS 56 AND 48.

&&

JDS
Local storm report, Mar 26, 7:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
719 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             OKEMAH                  35.43N 96.30W
03/26/2017  E0.88 INCH       OKFUSKEE           OK   EMERGENCY MNGR

&&

JDS
Special weather statement, Mar 26, 7:27 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
727 PM CDT SUN MAR 26 2017

OKZ065-066-071-270100-
Okmulgee OK-Okfuskee OK-McIntosh OK-
727 PM CDT SUN MAR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH...SOUTHERN
OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 800 PM CDT...

At 727 PM CDT, a strong thunderstorm was located 3 miles north of
Pharoah, moving northeast at 45 mph.

Nickel size hail and winds to 45 mph will be possible with this
storm.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Morris...                         Dewar...
Schulter...                       Grayson...
Hoffman...                        Clearview...
Okmulgee State Park...            Pharoah...
Bryant...

This includes Interstate 40 in Oklahoma between mile markers 225 and
243.

A tornado watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3573 9585 3547 9574 3535 9618 3552 9627
TIME...MOT...LOC 0027Z 244DEG 37KT 3547 9614

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:27 PM CDTSpecial Weather StatementTSAOkmulgee33 min
Mar 26, 7:52 PM CDTSpecial Weather StatementTSAMcIntosh23 min
Mar 26, 8:15 PM CDTSpecial Weather StatementTSAMcIntosh30 min
Mar 26, 8:20 PM CDTSpecial Weather StatementTSALatimer25 min
Mar 26, 8:29 PM CDTTornado WarningTSAPittsburg29 min
Mar 26, 8:35 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg40 min
Mar 26, 8:40 PM CDTSpecial Weather StatementTSAMcIntosh35 min
Mar 26, 8:59 PM CDTSpecial Weather StatementTSAPittsburg46 min
Mar 26, 9:15 PM CDTSpecial Weather StatementTSALatimer30 min
Mar 26, 9:19 PM CDTSpecial Weather StatementTSACherokee41 min
Mar 26, 9:25 PM CDTSevere Thunderstorm WarningTSAOsage35 min
Mar 26, 9:41 PM CDTSpecial Weather StatementTSAHaskell49 min
Mar 26, 9:43 PM CDTSpecial Weather StatementTSATulsa32 min
Mar 26, 9:50 PM CDTSpecial Weather StatementTSAHaskell40 min
Mar 26, 9:55 PM CDTSpecial Weather StatementTSASequoyah35 min
Mar 26, 10:02 PM CDTSpecial Weather StatementTSAChoctaw43 min
Mar 26, 10:12 PM CDTSpecial Weather StatementTSAOsage33 min
Mar 26, 10:13 PM CDTSpecial Weather StatementTSAMayes, Rogers32 min
Mar 26, 10:20 PM CDTSevere Thunderstorm WarningTSALeFlore25 min
Mar 26, 10:30 PM CDTSpecial Weather StatementTSAOsage45 min
Mar 26, 11:23 PM CDTSpecial Weather StatementTSAOsage, Washington52 min
Mar 27, 12:11 AM CDTSpecial Weather StatementTSACraig, Nowata, Washington34 min
Mar 27, 12:49 AM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa, Rogers, Washington26 min
Mar 27, 1:21 AM CDTSpecial Weather StatementTSACraig, Ottawa, Rogers24 min
Mar 27, 1:47 AM CDTSpecial Weather StatementTSAMayes28 min
Mar 27, 2:18 AM CDTSpecial Weather StatementTSADelaware42 min
Mar 27, 2:22 AM CDTSpecial Weather StatementTSACraig23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.